Texas, 2006

Flash Flooding and Hail in Texas, June 17, 2006

June 17, 2006 · NWS FWD · 18 events in 12 counties and zones

8 thunderstorm wind, 6 hail, 3 flash flood, 1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 17, 5:48 AM CST, 42 minutes earlier.

Area forecast discussion, Jun 17, 5:48 AM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
648 AM CDT SAT JUN 17 2006

.AVIATION...
THUNDERSTORM COMPLEX CONTINUES TO MOVE NORTH THRU SW NORTH TX. THIS
ACTIVITY IS WEAKENING AND SHOULD DIMINISH BY 15Z. EXPECT MVFR CIGS
TO LIFT BY 18Z. WILL HAVE A BRIEF RESPITE BEFORE ANOTHER COMPLEX
FORMS LATER TONIGHT AND MOVES SOUTHEAST THRU NORTH TX. MODELS HAVE
BEEN ADVERTISING THIS EVENT FOR SEVERAL DAYS AND ALL TAF SITES ARE
EXPECTED TO BE IMPACTED. METROPLEX TAF SITES WILL MOSTLY LIKELY BE
CLEAR OF THIS ACTIVITY BY 12Z...ACT A LITTLE LATER. WINDS WILL
REMAIN SOUTHERLY...WITH SPEEDS STAYING UP AROUND 12-18 KTS
TODAY...GUSTING TO 30 KTS OR SO WITH ANY THUNDERSTORMS. /13

&&

.DISCUSSION...
414 AM CDT SAT JUN 17 2006
ONGOING CONVECTION IN THE SOUTHWEST SHOULD DIMINISH AFTER SUNRISE
WHILE SCATTERED CONVECTION ELSEWHERE LIKELY TO PERSIST. THERE HAS
BEEN GENERAL MODEL CONSENSUS THAT ANOTHER CONVECTIVE COMPLEX WILL
DEVELOP IN THE PANHANDLE/WESTERN OKLAHOMA THIS AFTERNOON AND MOVE
INTO WESTERN PORTIONS OF NORTH TEXAS. AS THE UPPER TROUGH MOVES
EAST TONIGHT...ASSOCIATED CONVECTION WILL PUSH EAST/SOUTHEAST WARD
THROUGH NORTH TEXAS WITH THE THREAT OF SEVERE WEATHER...MAINLY THIS
EVENING. THE THREAT OF HEAVY RAIN WILL PERSIST THROUGH THE NIGHT
WITH THE COMPLEX.  BY EARLY SUNDAY...MOST OF THE PRECIP SHOULD BE
CONFINED TO EASTERN PORTIONS WITH THE REMAINDER OF NORTH TEXAS
RAIN FREE.

THE REMAINDER OF THE WEEK WILL SEE ONLY A SLIGHT CHANCE FOR RAIN
IN THE SOUTHEAST PORTION EARLY ON...THEN TRANSLATE WESTWARD AS AN
EASTERLY WAVE MOVES ACROSS SOUTH TEXAS.

TEMPERATURES WILL REMAIN SEASONAL OVERALL...THOUGH TEMPERED BY
PRECIP AND RESIDUAL GROUND MOISTURE FOR THE NEXT DAY OR TWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  91  71  93  73 /  50  70  30  10
WACO, TX              92  72  94  72 /  60  70  40  20
PARIS, TX             83  72  88  69 /  60  70  40  20
DENTON, TX            91  69  93  67 /  50  70  30  10
MCKINNEY, TX          88  71  91  66 /  50  70  30  10
DALLAS, TX            91  72  91  75 /  50  70  30  10
TERRELL, TX           88  70  92  70 /  60  70  40  10
CORSICANA, TX         88  74  91  72 /  60  70  40  20
TEMPLE, TX            91  73  92  72 /  60  60  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 AM SATURDAY FOR TXZ091-TXZ092-
TXZ100-TXZ101-TXZ102-TXZ103-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-
TXZ130-TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ156-
TXZ157.

&&

13/42
Hazardous weather outlook, Jun 16, 9:15 PM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT FRI JUN 16 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1015 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT...MAINLY
WEST OF THE I-35 CORRIDOR. CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN WEATHER HAZARD...HOWEVER ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE WEST OF A LINE FROM JACKSBORO...TO MINERAL WELLS...TO
COMANCHE.  DAMAGING STRAIGHT LINE WINDS AND PENNY SIZE HAIL IS THE
MAIN SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF
INTERSTATE 35 ON SATURDAY AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. A SLOW MOVING UPPER LOW
WILL BE MOVING ACROSS THE SOUTHERN PLAINS OVER THE WEEKEND.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT INTO SUNDAY. LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREAT AS STORMS COULD REDEVELOP
OVER THE SAME AREAS. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE IN SOME AREAS THROUGH THE WEEKEND. RAIN CHANCES
WILL DIMINISH INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

92

In the hours before

Special weather statement, Jun 17, 3:54 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT SAT JUN 17 2006

TXZ141-171030-

COMANCHE-
454 AM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF COMANCHE...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

13
Special weather statement, Jun 17, 4:07 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 AM CDT SAT JUN 17 2006

TXZ156-171030-

LAMPASAS-
507 AM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF LAMPASAS...MOVING NORTHEAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.

13
Special weather statement, Jun 17, 4:24 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT SAT JUN 17 2006

TXZ130-141-171100-

COMANCHE-ERATH-
524 AM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 524 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DUBLIN...MOVING NORTHEAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON...DUBLIN AND
STEPHENVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

13
Special weather statement, Jun 17, 4:39 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 AM CDT SAT JUN 17 2006

TXZ156-171115-

LAMPASAS-
539 AM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 539 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF LAMPASAS...MOVING NORTHEAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

13
Special weather statement, Jun 17, 5:15 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT SAT JUN 17 2006

TXZ158-160-171145-

BELL-FALLS-
615 AM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF KILLEEN TO 9 MILES SOUTHWEST OF HARKER HEIGHTS...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BELTON...HARKER HEIGHTS...
HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...
NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE
STORMS.
Special weather statement, Jun 17, 5:27 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 AM CDT SAT JUN 17 2006

TXZ147-171200-

FREESTONE-
627 AM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 627 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF TEAGUE...MOVING NORTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE AND
FAIRFIELD LAKE STATE PARK. ALSO...INTERSTATE 45 IN THE VICINITY OF
FAIRFIELD WILL BE AFFECTED BY THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

07/BB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 6 hail, 3 flash flood, 1 strong wind. Local standard time, as filed.

Strong Wind, Bell

When
June 17, 6:30 AM CST
Where
Bell forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
33.217, -98.167

A power line fell across a three-car garage in Temple, melting and setting fire to the adjacent aluminum gutters and wooden walls. However...only minor damage to the garage was reported.

Flash Flood, Anderson

When
June 17, 9:45 AM CST to 11:00 AM CST
Where
Anderson County, 1 mi NE of Tucker
Reported by
LAW ENFORCEMENT
Coordinates
33.633, -97.750

Highway 79 and FM 645 were closed due to high water.

Hail, Stephens

When
June 17, 6:00 PM CST
Where
Stephens County, Hubbard Creek Lake
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Hail, Wise

When
June 17, 6:15 PM CST
Where
Wise County, 5 mi ENE of Alvord
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Golf ball-size hail report relayed by law enforcement.

Hail, Wise

When
June 17, 6:30 PM CST
Where
Wise County, Alvord
Measured
1.5 in hail
Reported by
NEWSPAPER
Coordinates
33.033, -98.067

Hail, Montague

When
June 17, 6:45 PM CST
Where
Montague County, Sunset
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.917, -98.550

Hail, Jack

When
June 17, 6:52 PM CST
Where
Jack County, Perrin
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -97.300

Thunderstorm Wind, Jack

When
June 17, 7:15 PM CST
Where
Jack County, Jacksboro
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
32.167, -97.150

Power lines and tree limbs were blown down around the city.

Thunderstorm Wind, Young

When
June 17, 7:20 PM CST
Where
Young County, Graham
Measured
50 kt (58 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
33.100, -98.717

A tree fell on a transformer knocking out power to about 20,000 people.

Thunderstorm Wind, Young

When
June 17, 7:26 PM CST
Where
Young County, 7 mi W of Graham
Measured
52 kt (60 mph) measured sustained
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.000, -97.133

Hail, Montague

When
June 17, 7:45 PM CST
Where
Montague County, 3 mi SW of Montague
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.100, -98.967

Flash Flood, Jack

When
June 17, 8:10 PM CST to 10:00 PM CST
Where
Jack County, 1 mi N of Perrin
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -97.683

Flooding was reported on Highway 281.

Thunderstorm Wind, Eastland

When
June 17, 8:45 PM CST
Where
Eastland County, Rising Star
Measured
50 kt (58 mph) estimated sustained
Reported by
NEWSPAPER
Coordinates
33.450, -97.767

Flash Flood, Palo Pinto

When
June 17, 8:45 PM CST to 10:45 PM CST
Where
Palo Pinto County, 1 mi NE of Salesville
Reported by
LAW ENFORCEMENT
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Flooding was reported on Highway 281.

Thunderstorm Wind, Comanche

When
June 17, 9:20 PM CST
Where
Comanche County, 4 mi ENE of Comanche
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.100, -98.600

Power lines down in the Hasse area.

Thunderstorm Wind, Denton

When
June 17, 9:40 PM CST
Where
Denton County, Ponder
Measured
50 kt (58 mph) estimated sustained
Property damage
$20,000
Reported by
GOVT OFFICIAL
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Widespread wind damage occurred with fences, outbuildings, and jungle gyms blown over and damaged.

Thunderstorm Wind, Hill

When
June 17, 11:35 PM CST
Where
Hill County, Itasca
Measured
50 kt (58 mph) estimated sustained
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
32.817, -99.000

Signs and power lines were blown down.

Thunderstorm Wind, Hill

When
June 17, 11:59 PM CST
Where
Hill County, Hillsboro
Measured
56 kt (64 mph) estimated sustained
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
33.400, -97.600

The awning and marquee of the historic Texas Theater on Waco Street was torn off. Support cables for the awning were also pulled from the wall.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514135, 5514867, 5514868, 5514869, 5514134, 5514870, 5514871, 5514872, 5514136, 5514873, 5514874, 5514875, 5514133, 5514876, 5514877, 5514130, 5514131, 5514132.